Alert archive / Minnesota / Areal Flood Warnings in 2014
Areal Flood Warning 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Jun 16, 2014, 3:43 PM CDT for 4 counties in Minnesota. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 16, 2014, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blue Earth County, MN, Faribault County, MN, Martin County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 113 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:00 PM CDT | FLASH FLOOD | St James, MN | SEVERAL ROADS BARRICADED IN TOWN DUE TO HIGH WATER. FLOODING NOTED BETWEEN 5 AND 6 PM. |
| Jun 16, 5:34 PM CDT | HEAVY RAIN 1 | Madelia, MN | LESS THAN AN HOUR. STREET FLOODING. |
| Jun 16, 6:00 PM CDT | FLASH FLOOD | 1 N Fairmont, MN | STREET FLOODING VIA SOCIAL MEDIA |
| Jun 16, 6:00 PM CDT | FLASH FLOOD | 1 N Vernon Center, MN | STREET FLOODING FROM HEAVY RAIN. |
| Jun 16, 6:00 PM CDT | FLASH FLOOD | Saint James, MN | DISPATCHER RECEIVING REPORTS OF STREET FLOODING ALL ACROSS TOWN |
| Jun 16, 6:06 PM CDT | HEAVY RAIN 1.7 | 6 E Mankato, MN | |
| Jun 16, 6:15 PM CDT | FLASH FLOOD | Welcome, MN | HEAVY RAINS 2.5 INCHES ALL AFTERNOON DITCHES FULL AND WATER RISING ON THE SLOPING LAWNS. |
| Jun 16, 6:35 PM CDT | FLASH FLOOD | Welcome, MN | NUMEROUS GRAVEL ROADS WASHED OUT MINNEWASKA TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406
WGUS43 KMPX 162043
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT MON JUN 16 2014
MNC013-043-091-165-170000-
/O.NEW.KMPX.FA.W.0003.140616T2043Z-140617T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FARIBAULT MN-MARTIN MN-WATONWAN MN-BLUE EARTH MN-
343 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR...
BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA...
WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 700 PM CDT
* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOWLY MOVING SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
MOVING INTO THE WARNED AREA. RADAR INDICATED THAT BETWEEN ONE AND
THREE INCHES OF RAIN COULD OCCUR OVER THE NEXT TWO HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BLUE
EARTH...FAIRMONT...MANKATO...ST JAMES...MADELIA AND MINNEOPA STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS... OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A
VEHICLE.
&&
LAT...LON 4350 9487 4411 9486 4411 9437 4427 9436
4415 9405 4417 9400 4421 9403 4424 9402
4424 9377 4385 9377 4385 9365 4349 9366
4349 9460
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 16, 3:06 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 16, 3:06 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
306 PM CDT MON JUN 16 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 150 PM CDT MON JUN 16 2014
TONIGHT AND TUESDAY...SFC ANALYSIS PUTS A LOW PRES CENTER OVER
N-CENTRAL SD WITH A WMFNT THAT IS SNAPPING NWD ACRS SRN INTO CENTRAL
MN. WINDS BEHIND THE FNT HAVE SHIFTED TO SLY OVER THE ENTIRE WFO MPX
CWFA...AND DEWPOINTS HAVE SURGED INTO THE LOWER 60S FOR MUCH OF THE
AREA. IN CONJUNCTION WITH THIS SFC SYSTEM IS STRONG SW FLOW ALOFT...
INCLUDING JETTING AROUND 3 KFT OF WINDS IN THE 40-50 KT RANGE.
CAPPING HAVE BEEN LOST WHILE CAPES RANGE FROM 2500-3500 J/KG...AND
THE STRONG JETTING AT MULTIPLE LEVELS IS CONTRIBUTING TO 0-3KC
HELICITY VALUES OF 300-500 M2/S2...MAINLY UPSTREAM FROM THE MPX
CWFA. GIVEN ALL THESE INGREDIENTS...STRONGEST OF WHICH IS OVER FAR
SRN MN...IT IS CERTAINLY NOT UNREASONABLE TO SEE SEVERE CELLULAR
STORMS AROUND THE I-90 CORRIDOR WITH MORE CLUSTER-LIKE STORMS GOING
N. WILL SEE THE STORMS CONTINUE TO SHIFT EWD ACRS THE CWFA THRU THE
OVERNIGHT HOURS...GRADUALLY DRAGGING THE STORMS TO THE SE ACRS THE
AREA...WITH THE BIGGEST THREAT FOR SEVERE WX ENDING BY AROUND 06Z...
LIKELY EARLIER FOR WRN PORTIONS OF THE AREA. THE OTHER CONCERN IS
VERY HEAVY RAIN. PWATS ARE MAINLY IN THE 1.2-1.6 INCH RANGE PER SPC
ANALYSIS...HIGHEST OVER SWRN MN...AND WITH TRAINING OF STORMS THE
PRECIPITATION EFFICIENCY WILL BE RATHER HIGH. WILL BE LOOKING FOR
2-3 INCHES QPF OVER SRN MN...HENCE THE FLASH FLOOD WATCH OVER SRN
PORTIONS OF THE CWFA THRU THE OVERNIGHT HOURS. THE PRECIP WILL
GRADUALLY END FROM NW TO SE DURG THE OVERNIGHT HRS...BUT WILL LOOK
FOR ISOLD TO SCATTERED LINGERING SHWRS FOR MUCH OF THE DAY TMRW. AS
THE DAY PROGRESSES HOWEVER...MORE STORM ORGANIZATION WILL TAKE PLACE
AS THE LOW PRES CENTER FORMERLY OVER THE DAKOTAS SHIFTS INTO NRN
WI...LEAVING A SFC CDFNT FNT STRADDLING THE AREA FROM SW TO NE. THIS
LOW LEVEL FOCUSING MECHANISM WILL AGAIN AID IN STORM DEVELOPMENT
LATE IN THE DAY WHEN INSOLATION IS GREATEST...WHICH WILL ENHANCE
INSTABILITY...AND CINH IS ELIMINATED. STORMS WILL TAKE ON MORE
BOW-LIKE SIGNATURES ALONG WITH CLUSTERS...MAKING BOTH LARGE HAIL AND
DAMAGING WINDS THE HAZARDS FOR LATE IN THE DAY TMRW. CONTRIBUTING TO
THE INSTABILITY WILL BE THE WARMING TREND THRU TMRW...WITH THE CWFA
BEING SQUARELY PLACE IN THE WARM SECTOR AS HIGHS CLIMB FROM THE UPR
70S TO LWR 80S TDA...INTO THE MID 80S ON TUE. A MILD NIGHT IS
EXPECTED TNGT WITH LOWS IN THE MID TO UPR 60S.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 150 PM CDT MON JUN 16 2014
WITH A GOOD DEAL TO FOCUS ON FOR TODAY AND TOMORROW... DID NOT
INVEST A SUBSTANTIAL AMOUNT OF TIME DISSECTING THINGS FOR THE
REMAINDER OF THE FORECAST PERIOD. HOWEVER... THINGS LOOK TO HAVE
CHANGED LITTLE WITH REGARD TO THE NUMERICAL GUIDANCE... AND IT
APPEARS WE WILL BE DEALING WITH THE STALLED OUT FRONTAL
BOUNDARY/BAROCLINIC ZONE OVER OUR AREA FOR MOST OF THE WEEK WHILE
THE SURFACE LOW REMAINS TO OUR WEST. THE WESTERN CONUS UPPER LOW
STILL LOOKS TO EJECT NORTHEAST INTO THE REGION TOWARD THE END OF
THE WEEK... WHICH SHOULD HELP PUSH THE SURFACE LOW AND DIFFUSE COLD
FRONT ACROSS THE AREA FRIDAY INTO EARLY SATURDAY. THERE ARE
CERTAINLY DIFFERENCES IN THE GUIDANCE BY THEN... BUT THE ECMWF AND
GFS HAVE THAT GENERAL THEME... THEN LINGERING WHAT/S LEFT OF THE
UPPER TROUGH AND COLD POOL OVER THE AREA THROUGH THE WEEKEND.
PRIOR TO THAT... OUR BOUTS/ROUND OF CONVECTION WILL BE HEAVILY
TIED TO WEAKER LARGE SCALE IMPULSES MOVING THROUGH THE UPPER FLOW
AND WHATEVER CONVECTIVELY INDUCED FORCING CAN SETUP ACROSS THE
REGION. SO... WE/RE STUCK WITH HAVING TO INCLUDE POPS THROUGH THE
WEEK INTO THE WEEKEND IN A BROAD-BRUSH FASHION AT THIS POINT. AS
THINGS WORK INTO THE SHORTER TERM EACH DAY WE/LL LIKELY BE ABLE TO
IDENTIFY SOME POP-FREE OR LOW POP PERIODS... SINCE THEY/LL
CERTAINLY OCCUR. SEVERE WEATHER CONCERNS MAINLY LOOK TO BE DURING
THE EARLY PART OF THE WEEK... WITH HEAVY RAIN/FLOODING CONCERNS
PRETTY MUCH THROUGHOUT THE PERIOD AS FLASHIER STUFF GIVES WAY TO
LARGE SCALE STREAM/RIVER CONCERNS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 111 PM CDT MON JUN 16 2014
FORECAST LOOKS TO DEGRADE STEADILY AND SIGNIFICANTLY GOING INTO
THE LATE AFTERNOON ADN EVENING HOURS DUE TO EXPECTED CLUSTERS OF
RAIN/TSTMS TO SHIFT ACROSS THE AREA LATER TODAY. THERE IS THE
POTENTIAL FOR THUNDERSTORMS TO CONTAIN STRONG WINDS...BUT UNTIL
CLEAR TRACKS OF INDIVIDUAL CELLS EBCOME APPARENT...HAVE OPTED TO
JUST REDUCE CONDS TO IFR VSBY WITH MVFR CIGS AND CAN AMEND THE TAF
TO INCLUDE ANY STRONG WINDS AS NEEDED. ONCE THE STORMS PUSH
THRU...WINDS WILL DIMINISH AND THE ADDED SFC MOISTURE WILL
CONTRIBUTE TO FOG AND/OR LOW STRATUS DEVELOPMENT DURING THE
OVERNIGHT HOURS INTO DAYBREAK. CONDS THEN IMPROVE THRU THE REST OF
TMRW MRNG. ADDITIONAL STORMS ARE POSSIBLE LATE TUE AFTN...TOO
EARLY FOR INCLUSION ATTM.
KMSP...SHOWERS LIKELY TO MOVE INTO THE KMSP AREA JUST BEFORE 00Z
THIS EVENING THEN A ROUND OF TSTMS CAN BE EXPECTED STARTING AROUND
00Z AND LASTING A FEW HRS. SOME OF THESE TSTMS MAY CONTAIN STRONG
WINDS...IN EXCESS OF 35 KT AND POSSIBLY SEVERE STRENGTH OF 50 KT.
WILL CONTINUE TO MONITOR AND AMEND AND/OR UTILIZE OTHER PRODUCTS
AS NECESSARY. THE STORMS LOOK TO WIND DOWN APPROACHING 06Z...THEN
THE CONCERN TURNS TO FOG/LOW STRATUS. AM NOT LOOKING FOR VSBY TO
DROP TO LESS THAN 2SM BUT THERE IS A GOOD CHC OF HAVING CEILINGS
DROP TO BELOW 1700 FT WITHIN A COUPLE HOURS OF DAYBREAK. CONDS
THEN IMPROVE DURG THE DAY TMRW...BUT ADDITIONAL SHWRS AND POSSIBLY
TSTMS LOOK TO DEVELOP LATE TMRW AFTN INTO TMRW EVE. THESE WILL BE
LOOKED AT FURTHER FOR THE 00Z TAF.
/OUTLOOK FOR KMSP/
WED...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SE 10-15 KTS.
THU...MVFR/IFR WITH SHRA/TSRA LIKELY. WINDS SE 10-15 KTS.
FRI...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SW 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ064-065-067-
073>078-082>085-091>093.
WI...NONE.
&&
SHORT TERM...JPC
LONG TERM...
AVIATION...JPCHazardous weather outlook, Jun 16, 11:21 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1121 AM CDT MON JUN 16 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1121 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON INTO TONIGHT. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ACROSS SOUTHERN MINNESOTA THIS AFTERNOON AND EVENING...WHERE VERY LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE ACTIVITY TODAY AND TONIGHT. GIVEN RECENT WET CONDITIONS...THIS WILL POSE A THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTHERN MINNESOTA WHERE THE HEAVIEST RAIN WILL OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WAVES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM TUESDAY THROUGH FRIDAY. SEVERE STORMS WILL BE POSSIBLE WITH ANY ACTIVITY THAT DEVELOPS TUESDAY THROUGH THURSDAY. IN ADDITION...SEVERAL INCHES OF RAIN ARE POSSIBLE THROUGH LATE WEEK...WHICH WILL LEAD TO CONTINUED FLOODING CONCERNS. THE FLOODING THREAT IS EXPECTED TO TRANSITION FROM MORE OF A FLASH FLOOD THREAT AT THE BEGINNING OF THE WEEK...TO MORE OF A MAIN STEM RIVER FLOOD THREAT THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT TIMES TUESDAY THROUGH THURSDAY.
In the hours before
Special weather statement, Jun 16, 1:07 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CDT MON JUN 16 2014
MNZ054>056-064-161900-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
107 PM CDT MON JUN 16 2014
AT 104 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES WEST OF MORITZ....IN DEUEL COUNTY SOUTH DAKOTA.
THIS STORM WAS MOVING EAST AT 55 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARIETTA.
FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
CANBY AIRPORT.
MADISON AIRPORT.
PROVIDENCE.
BOYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4525 9645 4526 9632 4519 9612 4529 9612
4539 9532 4491 9542 4487 9549 4473 9546
4456 9551 4457 9562 4462 9561 4463 9563
4462 9610 4466 9646
TIME...MOT...LOC 1805Z 268DEG 46KT 4487 9671Special weather statement, Jun 16, 2:10 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 PM CDT MON JUN 16 2014
MNZ054-162015-
LAC QUI PARLE-
210 PM CDT MON JUN 16 2014
...FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IS LIKELY IN
THE AREA...
AT 208 PM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE MOVING
THROUGH CENTRAL AND NORTHERN LAC QUI PARLE COUNTY. THESE STORMS WERE
QUICKLY PRODUCING RAINFALL TOTALS OF A HALF TO ONE INCH.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
&&
LAT...LON 4518 9647 4525 9629 4522 9625 4523 9622
4520 9617 4519 9611 4516 9609 4515 9603
4510 9599 4484 9645Special weather statement, Jun 16, 2:21 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 PM CDT MON JUN 16 2014
MNZ054>056-064-162015-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
221 PM CDT MON JUN 16 2014
AT 219 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF MADISON...OR 12 MILES NORTHWEST OF
LAC QUI PARLE STATE PARK. THIS STORM WAS MOVING EAST AT 30 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CERRO GORDO.
APPLETON.
MILAN.
HOLLOWAY.
MONTEVIDEO AIRPORT.
HAGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4523 9622 4520 9617 4520 9611 4525 9613
4533 9612 4541 9561 4490 9550 4475 9616
4522 9624
TIME...MOT...LOC 1921Z 251DEG 25KT 4509 9609Special weather statement, Jun 16, 3:31 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 331 PM CDT MON JUN 16 2014 MNZ082-091-162115- MARTIN-WATONWAN- 331 PM CDT MON JUN 16 2014 AT 328 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF JACKSON...OR 10 MILES NORTH OF SUPERIOR. THIS STORM WAS MOVING NORTHEAST AT 35 MPH. HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DUNNELL. SHERBURN. FOXLAKE. WELCOME. FAIRMONT. NORTHROP. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. && LAT...LON 4392 9439 4351 9441 4351 9485 4388 9486 TIME...MOT...LOC 2031Z 243DEG 30KT 4359 9492
Special weather statement, Jun 16, 3:39 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 PM CDT MON JUN 16 2014 MNZ041-047-048-054>057-064-065-073-162230- CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-POPE-REDWOOD-RENVILLE- STEVENS-SWIFT-YELLOW MEDICINE- 339 PM CDT MON JUN 16 2014 ...STRONG WINDS ON THE BACKSIDE OF THE THUNDERSTORMS... WIDESPREAD SHOWERS AND THUNDERSTORMS WERE MOVING EAST ACROSS WEST CENTRAL MINNESOTA. ON THE BACKSIDE OF THE RAIN AREA...STRONG EASTERLY WINDS WERE GUSTING TO 45 MPH. THROUGH 5 PM...PERSONS ACROSS WEST CENTRAL MINNESOTA CAN EXPECT WIND GUSTS OF 45 TO 50 MPH. THESE WINDS WILL BE STRONG ENOUGH TO BLOW DOWN LARGE TREE LIMBS AND POSSIBLY POWER LINES. THE WINDS ARE EXPECTED TO DECREASE AS THE RAIN AREA AND STORMS MOVES FARTHER EAST THIS THIS EVENING.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:50 AM CDT | River Flood Warning | MPX | Brown | 7 days |
| Jun 16, 10:50 AM CDT | River Flood Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 24 days |
| Jun 16, 11:08 AM CDT | Flash Flood Watch | MPX | Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 10 more | 13 hr |
| Jun 16, 1:07 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 53 min |
| Jun 16, 2:10 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 65 min |
| Jun 16, 2:21 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Swift | 54 min |
| Jun 16, 2:51 PM CDT | Areal Flood Warning | MPX | Chippewa, Kandiyohi, Lac qui Parle, Renville, Swift, Yellow Medicine | 3 hr |
| Jun 16, 3:14 PM CDT | Areal Flood Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley | 3 hr |
| Jun 16, 3:31 PM CDT | Special Weather Statement | MPX | Martin | 44 min |
| Jun 16, 3:46 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 44 min |
| Jun 16, 4:08 PM CDT | Tornado Warning | MPX | Martin | 37 min |
| Jun 16, 4:19 PM CDT | High Wind Warning | MPX | Anoka, Brown, Carver, Chippewa, Chisago, Dakota and 23 more | 9 hr |
| Jun 16, 4:23 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 52 min |
| Jun 16, 4:33 PM CDT | Flash Flood Warning | MPX | Martin, Watonwan | 3 hr |
| Jun 16, 4:34 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 56 min |
| Jun 16, 5:00 PM CDT | Areal Flood Warning | MPX | Freeborn, Steele, Waseca | 4 hr |
| Jun 16, 5:14 PM CDT | Tornado Warning | MPX | Martin | 31 min |
| Jun 16, 5:17 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 58 min |
| Jun 16, 5:28 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 62 min |
| Jun 16, 5:31 PM CDT | Flash Flood Warning | MPX | Blue Earth, Watonwan | 3 hr |
| Jun 16, 5:31 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 44 min |
| Jun 16, 5:39 PM CDT | Tornado Warning | MPX | Blue Earth | 36 min |
| Jun 16, 5:56 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Waseca | 49 min |
| Jun 16, 6:02 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 58 min |
| Jun 16, 6:07 PM CDT | Flash Flood Warning | MPX | Blue Earth, Le Sueur, Rice, Waseca | 3 hr |
| Jun 16, 6:20 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 40 min |
| Jun 16, 6:42 PM CDT | Flash Flood Warning | MPX | Blue Earth, Faribault, Freeborn, Steele, Waseca | 3 hr |
| Jun 16, 6:59 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 31 min |
Nearby
Areal Flood Warnings in Minnesota, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.